Alert archive / New Jersey / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 21, 2014, 10:46 AM EST for 4 states. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2014, 10:46 AM EST (15:46 UTC)
- Expired
- Jan 21, 2014, 1:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Queen Anne's County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Salem County, NJ, Union County, NJ, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WWUS81 KPHI 211546
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 AM EST TUE JAN 21 2014
DEZ001-002-MDZ008-012-015-019-020-NJZ012>014-016>018-020>022-026-027-
211845-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CECIL MD-COASTAL OCEAN NJ-
CUMBERLAND NJ-EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-KENT MD-
MIDDLESEX NJ-NEW CASTLE DE-OCEAN NJ-QUEEN ANNE'S MD-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-TALBOT MD-WESTERN MONMOUTH NJ-
1046 AM EST TUE JAN 21 2014
...DEVELOPING HEAVIER SNOW BANDS WILL AFFECT
CAMDEN...GLOUCESTER...OCEAN...SALEM...CUMBERLAND...MONMOUTH...
MIDDLESEX...TALBOT...CAROLINE...KENT...NEW CASTLE...
ATLANTIC...CECIL...BURLINGTON...QUEEN ANNE'S AND KENT COUNTIES
INTO EARLIER THIS AFTERNOON...
A DEVELOPING BAND OF SNOW COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN...CAROLINE...CECIL...CUMBERLAND...
GLOUCESTER...KENT...MIDDLESEX...MONMOUTH...NEW
CASTLE...OCEAN...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES AT 1036 AM
EST. THE BAND ITSELF WILL PHYSICALLY MOVE LITTLE.
THE SNOW WILL RAPIDLY DROP VISIBILITIES BELOW LESS THAN ONE MILE
AND UNTREATED ROADWAYS WILL QUICKLY BECOME HAZARDOUS. SNOWFALL RATES
OF AROUND AN INCH PER HOUR ARE LIKELY TO OCCUR. UNNECESSARY
TRAVEL SHOULD BE POSTPONED.
LAT...LON 3870 7617 3940 7609 4076 7417 4038 7411
4028 7397
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 21, 9:30 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 21, 9:30 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EST TUE JAN 21 2014
.SYNOPSIS...
A QUICK MOVING AND STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OFF
THE COAST LATER TODAY AND TONIGHT WHILE AN ARCTIC HIGH PRESSURE
SYSTEM MOVES IN FROM THE NORTHWEST EARLY WEDNESDAY MORNING.
AN ALBERTA TYPE LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT
WILL THEN MOVE THROUGH OUR AREA THURSDAY. ANOTHER ARCTIC HIGH
PRESSURE SYSTEM WILL THEN REACH THE EAST COAST THURSDAY NIGHT INTO
FRIDAY. A LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE SAINT
LAWRENCE VALLEY SATURDAY AS ITS ASSOCIATED COLD FRONT MOVES THROUGH
OUR REGION LATER IN THE DAY. ANOTHER ARCTIC HIGH PRESSURE SYSTEM
WILL THEN START BUILDING INTO THE NORTHERN UNITED STATES SUNDAY AND
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO BIG CHANGES WITH THIS UPDATE. THE LATEST 06Z GUIDANCE AS WELL
AS THE LAST COUPLE OF HRRR RUNS ARE KEYING ON THE MAX SNOWFALL
AXIS ALONG THE I95 CORRIDOR. LOCATION REMAINS THE LONGEST IN THE
DENDRITIC SNOW GROWTH AREA (HIGHER RATIOS) AS WELL AS THE AXIS OF
INCREASING FGEN FORCING. IF ANYTHING THE MODELS ARE SUGGESTING A
HARDER FRONT END HIT INTO EARLY THIS EVENING WITH RELATIVELY
LIGHTER RATES FOR THE REST OF THE EVENT.
A COUPLE OF HOURS OF QUIET WEATHER, BEFORE THINGS BEGIN TO RAMP UP.
THE GOOD NEWS IS THE MORNING RUSH LOOKS TO BE MOSTLY UNAFFECTED...
THE BAD NEWS IS THE EVENING RUSH WON'T BE SO LUCKY. SNOW IS EXPECTED
TO BEGIN LATER THIS MORNING, THEN SPREAD ACROSS THE AREA AND
INCREASE THROUGH THE DAY.
THIS IS ALL IN RESPONSE TO A SHARPENING SHORT WAVE TROUGH ROUNDING
THE BASE OF THE BROAD EAST COAST TROUGH THAT IS CURRENTLY MOVING
THROUGH THE MID-MISSISSIPPI VALLEY THIS MORNING. AS THIS SHORT WAVE
GETS CLOSER TO OUR AREA, IT WILL BE STRENGTHENING AN AREA OF LOW
PRESSURE ACROSS THE CENTRAL APPALACHIANS, BEFORE MOVING OFFSHORE
LATER THIS AFTERNOON INTO THIS EVENING. WE EXPECT SNOW TO BEGIN
ACROSS OUR WESTERN ZONES THIS MORNING, GENERALLY AFTER OR AT THE
TAIL END OF THE MORNING RUSH, AS MOISTURE/LIFT BEGINS TO INCREASE,
THEN SPREAD EAST/NORTHEASTWARD INTO THE LATE MORNING/EARLY AFTERNOON
HOURS. AS WE PROGRESS INTO THE AFTERNOON HOURS, STRONG 850-700 MB
FRONTOGENIC FORCING WILL BEGIN TO DEVELOP ACROSS A SOLID PORTION OF
THE AREA, INCREASING OMEGAS THROUGH THE SNOW GROWTH ZONE. THIS WILL
LEAD TO A PERIOD OF MODERATE TO HEAVY SNOW ACROSS A GOOD PORTION OF
THE AREA THROUGH THE AFTERNOON. LATEST GUIDANCE HAS PUSHED THE
HEAVIEST CORRIDOR OF SNOW NORTHWEST AGAIN, AND HAS INCREASE AMOUNTS
ACROSS MUCH OF THE AREA. THEREFORE, WE HAVE PUSHED THE WINTER STORM
WARNING NORTHWESTWARD ANOTHER TIER OF COUNTIES. SO EVERYONE IS IN
THE WARNING EXCEPT CARBON/MONROE, PENNSYLVANIA AND SUSSEX, NEW
JERSEY. AS OF NOW, THE HEAVIEST BAND OF SNOWFALL LOOKS TO OCCUR
ACROSS SOUTHEAST PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, AND
NORTHERN/CENTRAL DELMARVA WHERE 8-10 INCHES, WITH LOCALLY HIGHER
AMOUNTS POSSIBLE WHERE BANDING OCCURS. HOWEVER, EITHER SIDE OF THIS
SWATH IS STILL EXPECTED TO SEE A SIGNIFICANT SNOWFALL WITH 6-8
INCHES POSSIBLE. CARBON/MONROE, PENNSYLVANIA AND SUSSEX, NEW JERSEY
MAY MISS OUT OF THE HEAVIEST SNOWFALL AS THE HEAVY BANDS MAY NOT
DEVELOP UNTIL THE SNOW MOVES OUT OF THESE AREAS.
AS THE LOW CONTINUES TO STRENGTHEN, WINDS WILL CONTINUE TO INCREASE
AND BECOME GUSTY THROUGH THE DAY. ALONG WITH THE SNOWFALL, BLOWING
AND DRIFTING SNOW WILL LIKELY DEVELOP. IT IS POSSIBLE WE COULD GET
NEAR BLIZZARD CONDITIONS LATER THIS AFTERNOON INTO THIS EVENING, BUT
CONFIDENCE ON THESE CONDITIONS OCCURRING FOR AN EXTENDED PERIOD WAS
NOT HIGH ENOUGH AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SNOW WILL BE ONGOING THIS EVENING ACROSS THE AREA WITH WINTER STORM
WARNINGS AND ADVISORIES IN PLACE. A PERIOD OF HEAVY SNOW IS EXPECTED
THIS EVENING AS FRONTOGENIC FORCING AND OMEGA IN THE SNOW GROWTH
ZONE WILL BE MAXED. HOWEVER, AS WE GO THROUGH THE EVENING AND TOWARD
THE THE MIDNIGHT HOUR, THE SHORT WAVE/VORT MAX WILL BE MOVING
OVERHEAD, ALLOWING THE FORCING TO MOVE TO OUR NORTHEAST. THIS WILL
ALLOW SNOWFALL TO BEGIN TAPERING OFF FROM WEST TO EAST. OUR FAR
EASTERN ZONES WILL BE THE LONGEST TO HOLD ON TO THE SNOWFALL, BUT
EVERYONE SHOULD BE ENDING AFTER MIDNIGHT TOWARD DAYBREAK WEDNESDAY.
THE CONCERN THEN TURNS TO THE VERY COLD TEMPERATURES AND WINDY
CONDITIONS. NOT ONLY WILL THERE CONTINUE TO BE BLOWING AND DRIFTING
SNOW ACROSS THE AREA, WIND CHILL WILL BECOME QUITE LOW ACROSS THE
AREA. WIND CHILLS OF -10 TO -15 FOR MOST PLACES, TO EVEN LOW -20S
ACROSS OUR NORTHWESTERN ZONES ARE EXPECTED. THEREFORE WE HAVE ALSO
ISSUED A WIND CHILL ADVISORY EVERYWHERE. CARBON AND MONROE COUNTIES
MAY GET CLOSE TO WIND CHILL WARNING CRITERIA, BUT CONFIDENCE WAS NOT
HIGH ENOUGH TO GO WITH A WARNING.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ALL THE FUN IS IN THE SHORT-TERM PORTION OF THE FORECAST AND THE
LONGTERM STARTS OFF WITH THE SLOPPY LEFTOVERS FROM THE INTENSIFYING
COASTAL LOW. WITH THE NEGATIVELY TILTED TROUGH AXIS TO OUR WEST
EARLY WEDNESDAY MORNING WE KEEP CHANCES ACROSS THE WATERS BUT SHOULD
BE DRYING OUT ON LAND. OTHERWISE WE WILL CONTINUE WITH THE STIFF
NORTHWEST WINDS AND BLOWING SNOW CAUSING VISIBILITY ISSUES THROUGH
AT LEAST THE MORNING HOURS...DOESN'T HAVE TO BE ACTIVELY SNOWING FOR
BLOWING SNOW. THE FRESH SNOWCOVER AND CAA WON'T ALLOW TEMPERATURES
TO GET OUT OF TEENS TOMORROW. WEAK RIDGING WILL MOVE ACROSS THE
REGION WEDNESDAY NIGHT AND THE WINDS SHOULD DROP OFF SUBSTANTIALLY,
THOUGH NOT TOTALLY SURE WE COMPLETELY LOSE THEM, EITHER WAY SINGLE
DIGITS ARE EXPECTED...TRENDED MORE TOWARDS THE COLDER MAVMOS.
THE NEXT SHORTWAVE SHOULD APPROACH LATER IN THE DAY ON THURSDAY
THOUGH WITH LIMITED MOISTURE AVAILABLE...WILL ONLY HAVE SO MUCH TIME
TO GATHER SOME OFF THE LAKES, IF THEY ARE NOT ICED OVER BY THEN.
TEMPERATURES RECOVER A BIT WITH MORE OF A WEST FLOW BUT STILL REMAIN
WELL BELOW AVERAGE/FREEZING.
DID NOT MAKE ANY CHANGES PAST DAY 4 WITH TODAYS SYSTEM BARRELING
DOWN ON US.
THEN WE GO DOWNWARD AGAIN ON THURSDAY NIGHT INTO FRIDAY AS SUB 500DM
1000-500MB THICKNESSES ARE FORECAST AS THE THERMAL TROF MOVES
THROUGH. MIN TEMPS ARE CLOSER TO THE COLDER MEX MOS VALUES AND MAY
NOT BE LOW ENOUGH. RECORD LOWS OTHER THAN GED (6 IN 1987) ARE AROUND
ZERO OR BELOW.
THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE SAINT
LAWRENCE VALLEY. THIS WILL BRING A MODERATION IN TEMPERATURES ON
SATURDAY. THIS MODERATION IS BECOMING MORE MUTED. SCATTERED TO
WIDELY SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD FRONT MOVES
THROUGH. THEN COLDER WEATHER WILL RETURN FOR SUNDAY. TIMING ISSUES
WITH THE NEXT CLIPPER FOR MONDAY. FOR NOW WE FOLLOWED WPC GUIDANCE
IN KEEPING IT DRY. BUT CONFIDENCE IS LOWER THAN AVERAGE FOR DAY 7.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
FAIR CONDITIONS FOR A FEW MORE HOURS THIS MORNING BEFORE A DOWNTURN
TO MVFR AND IFR/LIFR THIS AFTERNOON AND EVENING. SNOW IS ON THE WAY,
AND WILL BEGIN LATER THIS MORNING, AND INCREASE INTO THE AFTERNOON
AND EVENING HOURS. ONCE THE SNOW BEGINS, IT WILL NOT TAKE LONG FOR
CONDITIONS TO BECOME IFR. WE EXPECT THE SNOW TO BEGIN IN THE 13Z-15Z
TIME PERIOD, AND CONTINUE TO SPREAD AND INCREASE FROM THERE. WE
EXPECT SNOW TO BECOME MODERATE TO HEAVY FOR A PERIOD THIS AFTERNOON
INTO THE EVENING, HENCE THE 1/2 TO 1/4 SM VSBYS. ALSO, WINDS WILL
BECOME QUITE STRONG AND GUSTY, SO THERE WILL BE SOME
BLOWING/DRIFTING SNOW, EVEN AFTER THE SNOWFALL ENDS. THEREFOR WE
HAVE KEPT VSBYS LOWER THOUGH THE OVERNIGHT PERIOD.
OUTLOOK...
WEDNESDAY-WEDNESDAY NIGHT...MOSTLY VFR. GUSTY NORTH-NORTHWEST WINDS
20-25 KT ON WEDNESDAY. SOME BLOWING OR DRIFTING SNOW PROBLEMS ON
WEDNESDAY.
THURSDAY...MOSTLY VFR OUTSIDE OF SNOW SHOWERS. LOWER CONDITIONS IF
SNOW SHOWERS OCCUR. GUSTY WEST-NORTHWEST WINDS 20-25 KT.
THURSDAY NIGHT-FRIDAY NIGHT...MOSTLY VFR.
SATURDAY...MOSTLY VFR OUTSIDE OF SNOW SHOWERS. LOWER CONDITIONS IF
SNOW SHOWERS OCCUR. GUSTY WEST WINDS 20-25 KT.
&&
.MARINE...
GALE CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT
AS A COASTAL LOW MOVES OFF THE CAROLINAS AND STRENGTHENS OFF THE
COAST AND MOVES NORTHEAST. WIND GUSTS AROUND 40 KNOTS EXPECTED, WITH
SOME GUSTS AROUND 45 KNOTS POSSIBLE. WITH THE STRONG WINDS AND COLD
AIR TEMPERATURES, FREEZING SPRAY IS EXPECTED TO BECOME A PROBLEM. WE
HAVE ISSUED A FREEZING SPRAY ADVISORY STARTING AFTER SUNSET AND
CONTINUING THROUGH THE NIGHT. CONFIDENCE WAS NOT HIGH ENOUGH FOR A
WARNING AT THIS TIME.
OUTLOOK...
WEDNESDAY...GALE WARNING REMAINS IN EFFECT INTO THE AFTERNOON AND
THE FREEZING SPRAY ADVISORY GOES SAME TIME PERIOD...WINDS SHOULD BEGIN TO
DROP OFF THEREAFTER.
WEDNESDAY NIGHT...CONDITIONS DROPPING TO SUB-ADVISORY OVERNIGHT.
THURSDAY-FRIDAY...AS AN ALBERTA CLIPPER MOVES THROUGH SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE IN THE NORTHWEST FLOW BEHIND IT.
FRIDAY NIGHT...SUB SMALL CRAFT ADVISORY CONDITIONS EXPECTED.
SATURDAY...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO RETURN IN THE
SOUTHWEST FLOW PRECEDING THE NEXT COLD FRONT. SEAS LOOK TO BUILD
SUBSTANTIALLY AHEAD OF THIS FRONT.
&&
.CLIMATE...
RECORD LOWS FOR TONIGHT/TOMORROW MORNING, THE 22ND, LOOK MOSTLY OUT OF
REACH, THEY ARE HISTORICALLY LOW.
IF PHILADELPHIA HAS 6 INCHES OR MORE OF SNOW, IT WILL BE THE THIRD
EVENT OF THIS WINTER THAT THIS HAS OCCURRED. THIS HAS NEVER
OCCURRED BEFORE FEBRUARY DATING BACK TO 1884. THERE HAS NEVER BEEN
A FOURTH.
"FLUFF FACTORS": OF THE FIFTY-SIX SIX INCH OR GREATER EVENTS IN
PHILADELPHIA SINCE 1950, ONLY SIX HAVE OCCURRED WITH SNOW TO WATER
EQUIVALENT RATIOS OF GREATER THAN 15:1. HIGHER RATIOS ARE NOT JUST
A FUNCTION OF THE AIR MASS BEING COLDER, ALTHOUGH IT OBVIOUSLY
DOESNT HURT. THE AMOUNT OF TIME SPENT IN THE SNOW GROWTH AREA, THE
AMOUNT OF BOTH IN THE SNOW GROWTH AREA AND NEAR THE SURFACE WIND,
HOW QUICKLY THE SNOW ACCUMULATES (SLOW AND STEADY VS MOSTLY IN
FOUR HOURS) ALL ARE AS MUCH FACTORS AS THE TEMPERATURES. THE
JANUARY 2ND-3RD EVENT, THE LOWEST SNOW TO WATER EQUIVALENT RATIOS
IN OUR FORECAST AREA WERE IN MONROE, CARBON AND SUSSEX COUNTIES NJ
AT ABOUT 10:1 EVEN THOUGH THEY AVERAGE SIX INCHES AND THEY WERE IN
THE TEENS WHEN IT WAS SNOWING. THE REASON WAS THE OMEGA AND SNOW
GROWTH AREA NEVER COINCIDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR PAZ070-071-
101>106.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
PAZ054-055-060>062-070-071-101>106.
WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR PAZ060>062.
WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR PAZ054-
055.
NJ...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR NJZ008>010-
012>027.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
NJZ001-007>010-012>027.
WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR NJZ007.
WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR NJZ001.
DE...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR DEZ001>004.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
DEZ001>004.
MD...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR MDZ008-012-
015-019-020.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
MDZ008-012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR ANZ430-431-450>455.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY
FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI/HEAVENER
NEAR TERM...GIGI/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI/HEAVENER
AVIATION...HEAVENER/ROBERTSON
MARINE...HEAVENER/ROBERTSON
CLIMATE...Hazardous weather outlook, Jan 21, 10:05 AM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1005 AM EST TUE JAN 21 2014 PAZ054-055-221515- CARBON-MONROE- 1005 AM EST TUE JAN 21 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-221515- SUSSEX- 1005 AM EST TUE JAN 21 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ007-PAZ060>062-221515- WARREN-BERKS-LEHIGH-NORTHAMPTON- 1005 AM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ008>010-012-015-PAZ070-071-101>106-221515- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1005 AM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-221515- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1005 AM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-221515- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1005 AM EST TUE JAN 21 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 21, 9:19 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 AM EST TUE JAN 21 2014
DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ060>062-070-071-101>106-
211715-
BERKS PA-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-PHILADELPHIA PA-
SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
919 AM EST TUE JAN 21 2014
...HEAVIER SNOW WILL START AFFECTING BERKS...BUCKS...
CHESTER...DELAWARE... HUNTERDON... LEHIGH...MONTGOMERY...
MORRIS...NORTHAMPTON...NORTHERN CECIL...NORTHERN MIDDLESEX...NEW
CASTLE...PHILADELPHIA...NORTHWESTERN MERCER...SOMERSET...SOUTHERN
SUSSEX AND WARREN COUNTIES DURING THE REST OF THIS MORNING...
A BANDING AREA OF HEAVIER SNOW SQUALLS COVERED PORTIONS OF
BERKS...BUCKS...CHESTER...LEHIGH AND MONTGOMERY COUNTIES AT 912 AM
EST. THE SNOW BAND ITSELF WAS MOVING NORTHEAST, BUT EXPANDING TO THE
SOUTH.
THE BANDS WILL SLOWLY REFORM FARTHER TO THE SOUTH. SNOWFALL
ACCUMULATION RATES OF ONE INCH PER HOUR ARE LIKELY UNDERNEATH THE
BANDS.
ROADWAYS WILL QUICKLY BECOME SNOW COVERED AND TREACHEROUS.
VISIBILITIES WILL ALSO BE REDUCED TO UNDER ONE MILE. PLEASE POSTPONE
ANY UNNECESSARY DRIVING.
LAT...LON 4124 7443 4119 7438 4105 7449 4100 7429
4090 7426 4090 7433 4082 7433 4060 7444
4061 7421 4057 7420 4053 7424 4010 7491
3953 7601 3954 7607 3972 7623 3973 7614
3979 7605 4011 7595 4014 7589 4040 7628
TFGSpecial weather statement, Jan 21, 9:19 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 AM EST TUE JAN 21 2014
DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ060>062-070-071-101>106-
211715-
BERKS PA-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-PHILADELPHIA PA-
SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
919 AM EST TUE JAN 21 2014
...HEAVIER SNOW WILL START AFFECTING BERKS...BUCKS...
CHESTER...DELAWARE... HUNTERDON... LEHIGH...MONTGOMERY...
MORRIS...NORTHAMPTON...NORTHERN CECIL...NORTHERN MIDDLESEX...NEW
CASTLE...PHILADELPHIA...NORTHWESTERN MERCER...SOMERSET...SOUTHERN
SUSSEX AND WARREN COUNTIES DURING THE REST OF THIS MORNING...
A BANDING AREA OF HEAVIER SNOW COVERED PORTIONS OF
BERKS...BUCKS...CHESTER...LEHIGH AND MONTGOMERY COUNTIES AT 912 AM
EST. THE SNOW BAND ITSELF WAS MOVING NORTHEAST, BUT EXPANDING TO THE
SOUTH.
THE BANDS WILL SLOWLY REFORM FARTHER TO THE SOUTH. SNOWFALL
ACCUMULATION RATES OF ONE INCH PER HOUR ARE LIKELY UNDERNEATH THE
BANDS.
ROADWAYS WILL QUICKLY BECOME SNOW COVERED AND TREACHEROUS.
VISIBILITIES WILL ALSO BE REDUCED TO UNDER ONE MILE. PLEASE POSTPONE
ANY UNNECESSARY DRIVING.
LAT...LON 4124 7443 4119 7438 4105 7449 4100 7429
4090 7426 4090 7433 4082 7433 4060 7444
4061 7421 4057 7420 4053 7424 4010 7491
3953 7601 3954 7607 3972 7623 3973 7614
3979 7605 4011 7595 4014 7589 4040 7628
TFGSpecial weather statement, Jan 21, 10:46 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 AM EST TUE JAN 21 2014
DEZ001-002-MDZ008-012-015-019-020-NJZ012>014-016>018-020>022-026-027-
211845-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CECIL MD-COASTAL OCEAN NJ-
CUMBERLAND NJ-EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-KENT MD-
MIDDLESEX NJ-NEW CASTLE DE-OCEAN NJ-QUEEN ANNE'S MD-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-TALBOT MD-WESTERN MONMOUTH NJ-
1046 AM EST TUE JAN 21 2014
...DEVELOPING HEAVIER SNOW BANDS WILL AFFECT
CAMDEN...GLOUCESTER...OCEAN...SALEM...CUMBERLAND...MONMOUTH...
MIDDLESEX...TALBOT...CAROLINE...KENT...NEW CASTLE...
ATLANTIC...CECIL...BURLINGTON...QUEEN ANNE'S AND KENT COUNTIES
INTO EARLIER THIS AFTERNOON...
A DEVELOPING BAND OF SNOW COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN...CAROLINE...CECIL...CUMBERLAND...
GLOUCESTER...KENT...MIDDLESEX...MONMOUTH...NEW
CASTLE...OCEAN...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES AT 1036 AM
EST. THE BAND ITSELF WILL PHYSICALLY MOVE LITTLE.
THE SNOW WILL RAPIDLY DROP VISIBILITIES BELOW LESS THAN ONE MILE
AND UNTREATED ROADWAYS WILL QUICKLY BECOME HAZARDOUS. SNOWFALL RATES
OF AROUND AN INCH PER HOUR ARE LIKELY TO OCCUR. UNNECESSARY
TRAVEL SHOULD BE POSTPONED.
LAT...LON 3870 7617 3940 7609 4076 7417 4038 7411
4028 7397
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:41 AM EST | Heavy Freezing Spray Advisory | PHI | 38 hr | |
| Jan 21, 4:02 AM EST | Wind Chill Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 50 hr |
| Jan 21, 9:19 AM EST | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Warren | 3 hr |
| Jan 21, 12:29 PM EST | Special Weather Statement | PHI | Burlington, Mercer, Monmouth, Ocean, Salem | 2 hr |
Nearby
Special Weather Statements in New Jersey, 2014Special Weather Statements in Pennsylvania, 2014Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.